Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 134, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 27, 2000, 3:21 PM EDT for Menifee County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 27, 2000, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 27, 2000, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Menifee County, KY
The radar
The Jackson,KY radar (KJKL), 51 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
584 WUUS53 KJKL 271921 SVRJKL KYC165-271945- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 321 PM EDT THU JUL 27 2000 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MENIFEE COUNTY IN KENTUCKY THIS INCLUDES THE CITY OF FRENCHBURG * UNTIL 345 PM EDT * AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RATLITT...OR ABOUT 4 MILES NORTHEAST OF FRENCHBURG...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER SCRANTON AT 335 PM EDT 2 MILES NORTHWEST OF BIG WOODS...4 MILES NORTHWEST OF DAN AT 345 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY. LAT...LON 3801 8369 3795 8366 3796 8346 3803 8348 HAL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:05 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 27, 2:05 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 205 PM EDT THU JUL 27 2000 THE MODELS ARE CONSISTENT TODAY WITH SHOWING LITTLE CHANGE IN THE UPPER AIR FLOW. A CLOSED LOW OVER WI REMAINS STATIONARY THROUGH FRIDAY...AS A POSITIVE VORTICITY TROUGH MOVES ACROSS KY DURING THE DAY. THIS FEATURE IS EXPECTED TO APPEAR AS A PREFRONTAL TROUGH ALONG WHICH THUNDERSTORMS WILL DEVELOP. ISOLATED THUNDERSTORMS COULD BE SEVERE OVER PARTS OF EASTERN KY DURING THE AFTERNOON AND EVENING... BASED ON STEEP LAPSE RATES AND MODERATE INSTABILITY. A COLD FRONT SHOULD REACH WESTERN KY LATE FRIDAY AND GRADUALLY ORIENT SOUTHWEST TO NORTHEAST ACROSS THE STATE ON SATURDAY AS IT PARALLELS THE LOWER TROPOSPHERIC FLOW. THE MODELS GIVE DIFFERENT MOISTURE FORECASTS FOR SATURDAY...THE ETA MODEL BEING THE MOST AGGRESSIVE IN FOCUSING MOISTURE OVER KY. A SHORT WAVE TROUGH EXTENDING SOUTHWEST FROM A CUTOFF LOW OVER NORTHERN IL WILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY. RAIN COULD BE A PROBLEM THAT DAY DUE TO SLOW MOVING CELLS IN WEAK TROPOSPHERIC FLOW. FOR NOW...A REMARK THAT RAIN MAY BE HEAVY AT TIMES WILL BE INCLUDED FOR SATURDAY. THE NGM MOS HIGH TEMPERATURES FOR SATURDAY WILL BE LOWERED SOME BASED ON EXPECTED CLOUD COVER AND PRECIPITATION. IN THE EXTENDED PERIOD...SUNDAY THROUGH TUESDAY...THE AVN AND MRF MODELS SHOW THAT THE CUTOFF LOW DRIFTS SOUTHWEST TO OVER MISSOURI BY TUESDAY. AS THAT HAPPENS...UNSETTLED WEATHER SHOULD CONTINUE WITH SOME DECREASE IN CLOUD COVER TUESDAY. JKL 66/85 66/83 2535 LOZ 64/87 65/85 2535 OUR WORK ZONES WILL BE OUT AROUND 230 PM EDT UNDER SDFOZFJKL. .JKL...NONE. SCHAUB
In the hours before
Local storm report, Jul 27, 3:12 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
312 PM EDT THU JUL 27 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
n
0253 PM PAINTSVILLE KY 1 INCH HAIL
07/27/00 JOHNSON REPORTED BY PUBLIC.The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:57 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.